Hail, Vernon
- When
- July 5, 3:05 PM CST
- Where
- Vernon County, Nevada
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -94.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 5, 2:39 PM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 339 PM CDT MON JUL 5 2004 .DISCUSSION... PREVIOUS MESOSCALE DISCUSSION REGARDING NEAR TERM... LATEST SURFACE ANALYSIS/VISIBLE SATELLITE LOOP INDICATES THAT SEVERAL OUTFLOW BOUNDARIES LEFTOVER FROM NOCTURNAL DERECHO AND OTHER CONVECTION ARE QUICKLY ERODING WITH TIME. AIRMASS OVER SRN MO HAS RECOVERED REMARKABLY WELL OVER THE LAST SEVERAL HOURS AS STRONG INSOLATION IN CONJUNCTION WITH 15-20 KNOTS OF MOIST SOUTHERLY FLOW HAS RESULTED IN A VERY UNSTABLE BOUNDARY LAYER WITH 100MB MLCAPES NOW APPROACHING 3000 M2/S2 PER SPECIAL 18Z KSGF SOUNDING AND RUC2 OBJECTIVE ANALYSIS. ALTHOUGH WARM SECTOR AIRMASS IS PRESENTLY CAPPED BY A SIGNIFICANT WARM LAYER BETWEEN 825-750MB...DEEP CONVECTION WILL LIKELY BE FORCED OVER THE NEXT COUPLE HOURS BY MODEST BOUNDARY LAYER CONVERGENCE OVER SW MO/SE KS ALONG OUTFLOW BOUNDARY BEING MAINTAINED BY WEAK ELEVATED CONVECTION TO THE NORTH AND WEST. A SECOND POTENTIAL FOCUS AREA EXISTS IN THE VICINITY OF REMNANT OUTFLOW BOUNDARY/CUMULUS CONGESTUS OVER SOUTH CENTRAL MISSOURI. SHOULD BOUNDARY LAYER BASED CONVECTION DEVELOP...BACKED LOW LEVEL WINDS AHEAD OF SUB-SYNOPTIC LOW OVER NRN OKLAHOMA COMBINED WITH 45 KNOTS MID LEVEL FLOW HAS RESULTED IN DEEP LAYER SHEAR THAT IS MORE THAN SUFFICIENT FOR ORGANIZED STORMS. VERY STEEP 750-500MB LAPSE RATES...AUGMENTED BY POTENTIAL FOR STORM SCALE ROTATION...WILL SUPPORT RAPID/SUSTAINED UPDRAFT GROWTH...SUGGESTING THE POTENTIAL FOR VERY LARGE HAIL. POTENTIAL ALSO EXISTS FOR A FEW VERY DAMAGING WIND GUSTS GIVEN A VERY DRY MID TROPOSPHERE AND STEEP THETA-E LAPSE RATES. CANNOT EXCLUDE A LOW TORNADO PROBABILITY THIS AFTERNOON WITH ENHANCED LOW LEVEL SHEAR ALONG PRE-EXISTING THERMAL BOUNDARIES AND MODEST LOW LEVEL BUOYANCY WITH 0-3KM CAPES > 200 J/KG. DR. BOOKBINDER FRESH DISCUSSION... AFTER ANY DAYTIME CONVECTION WANES THIS EVENING WE SHOULD SEE A BREAK LOCALLY...BUT IT LOOKS TO BE A BRIEF BREAK AS IT LOOKS LIKE WE COULD DO IT ALL OVER AGAIN LATE TONIGHT AND TOMORROW MORNING. WATER VAPOR IMAGERY SHOWS A STRONG VORT MAX AND ASSOCIATED SPEED MAX OVER WYOMING THIS AFTERNOON. CONVECTION ALREADY BEGINNING TO EXPLODE IN ADVANCE OF THIS FEATURE...AND WILL LIKELY CONTINUE TO DEVELOP AND EVENTUALLY CONGEAL INTO AN MCS THIS EVENING AS 40KT+ LOW LEVEL JET DEVELOPS AND FEEDS THIS SYSTEM OVERNIGHT. THIS MCS WILL HAVE AN EXPANSIVE REGION OF MOIST AND UNSTABLE AIRMASS DOWNSTREAM...AND ONCE A COLD POOL DEVELOPS THE SYSTEM WILL LIKELY ACCELERATE SOUTHEASTWARD. APPEARS AS THOUGH PORTIONS OF THE AREA...ESPECIALLY WESTERN PORTIONS COULD BE DEALING WITH ANOTHER BOW ECHO/POSSIBLE DERECHO LATE TONIGHT INTO TOMORROW MORNING. CORFIDI VECTORS SUGGEST THE BRUNT OF THIS SYSTEM COULD REMAIN JUST WEST OF OUR CWA...BUT IT WILL BE CLOSE AND CERTAINLY CLOSE ENOUGH TO WARRANT LIKELY POPS. GUT FEELING IS THAT MORNING CONVECTION WILL THOROUGHLY WORK THE ATMOSPHERE OVER MAKING IT DIFFICULT FOR RE-DEVELOPMENT TOMORROW AFTERNOON. CONFIDENCE IS LOW ON HOW THINGS WILL PLAY OUT SO JUST BLANKETED LIKELY POPS ACROSS THE BOARD TOMORROW. FRONT SHOULD MAKE IT THROUGH THE AREA BY TUESDAY EVENING WITH SLIGHTLY COOLER AND DRIER AIRMASS ADVECTING IN AND ENDING THE CONVECTIVE THREAT. THAT IS UNTIL A WARM FRONT LIFTS NORTHWARD WITH THE CHANCE OF MCS DEVELOPMENT IN THE WAA REGIME LATE WEDNESDAY NIGHT INTO THURSDAY. CONFIDENCE IS LOW SO ONLY INTRODUCED SLIGHT CHANCE POPS AT THIS TIME. NO CHANGES MADE TO GOING EXTENDED GRIDS. DR. IZZI && .AVIATION... WILL CONCENTRATE ON FIRST SEVERAL HOURS WITH REGARD TO CONVECTIVE POTENTIAL. EXTREMELY UNSTABLE ATMOSPHERE COULD BE BROKEN AS SHORTWAVE OVER FAR NERN OK AND SERN KANSAS MOVES IN AND COOLS 750 MB CAP BY A COUPLE DEGREES. EVEN IF CAP DOESNT BREAK, ONGOING ELEVATED CONVECTION NEAR KJLN WILL LIKELY CONTINUE TO PRODUCE CGS THROUGH THE NEXT SEVERAL HOURS. CONVECTION ONCE AGAIN POSSIBLE VERY LATE TONIGHT INTO TOMORROW MORNING, BUT THAT CAN BE ADDRESSED WITH LATER UPDATES. DR. BROWNING .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON JUL 5 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CDT MON JUL 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 65 MPH.
HAIL UP TO THE SIZE QUARTERS.
AND TORRENTIAL DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON AND TONIGHT.
DISCUSSION:
SCATTERED THUNDERSTORMS MOVE ACROSS THE OUTLOOK AREA THIS
AFTERNOON. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.
YET ANOTHER COMPLEX OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP
OVER THE CENTRAL PLAINS THIS EVENING...AND THEN MOVE INTO THE
OUTLOOK AREA LATE TONIGHT OR EARLY TUESDAY MORNING. THESE
THUNDERSTORMS COULD REMAIN SEVERE AS THEY MOVE INTO THE
AREA...WITH DAMAGING WINDS THE PRIMARY THREAT. HEAVY RAINFALL
COULD ALSO LEAD TO FLOODING PROBLEMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
STRONG TO SEVERE THUNDERSTORMS COULD BE ONGOING TUESDAY MORNING.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TUESDAY
AFTERNOON...HOWEVER THIS IS HIGHLY DEPENDENT HOW THUNDERSTORMS
DURING THE MORNING ALTER THE ATMOSPHERE.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO
THURSDAY MORNING AS A WARM FRONT MOVES NORTHWARD ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG HANNON 37.63N 94.50W
07/05/2004 BARTON MO PUBLIC
TREES DAMAGE. REPORTED BY PUBLIC.
0555 AM TSTM WND DMG SCHELL CITY 38.02N 94.12W
07/05/2004 VERNON MO EMERGENCY MNGR
TREE DAMAGE THROUGHOUT TOWN, SOME TREES DOWN ON HOMES
WITH STRUCTURAL DAMAGE. REPORTED BY EMERGENCY MNGR.
0555 AM TSTM WND DMG 3 NW SCHELL CITY 38.05N 94.16W
07/05/2004 VERNON MO EMERGENCY MNGR
MOBILE HOME THAT WAS STRAPPED DOWN WAS DESTROYED WITH
STEEL BANDS SNAPPED. REPORTED BY EMERGENCY MNGR.
0605 AM TSTM WND DMG APPLETON CITY 38.20N 94.03W
07/05/2004 ST.CLAIR MO EMERGENCY MNGR
CONSIDERABLE DAMAGE THROUGHOUT THE CITY. NUMEROUS TREES
UPROOTED, MINOR STRUCTURAL DAMAGE, POWERLINES DOWN,
LARGE MOBILE HOME ROLLED AND DESTROYED. REPORTED BY
EMERGENCY MNGR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 AM TSTM WND DMG 3 NE OHIO 38.20N 93.81W
07/05/2004 ST.CLAIR MO LAW ENFORCEMENT
*** 1 INJ *** NUMEROUS TREES DOWN IN THE CAMP GROUND
NEAR SOUTH FINGER OF THE TRUEMAN LAKE. NEAR THE HENRY
SAINT CLAIR COUNTY LINE, UNKNOWN WHICH SIDE OF THE LINE.
REPORTED BY LAW ENFORCEMENT.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG COLUMBUS 37.17N 94.83W
07/04/2004 CHEROKEE KS EMERGENCY MNGR
WIDESPREAD WIND DAMAGE COUNTY-WIDE. 1 HOME DESTROYED,
NUMEROUS HOMES DE-ROOFED, LARGE TREES DOWN ALL OVER THE
COUNTY, BLOCKING ROADS, SEVERAL BARNS DESTROYED, GRAIN
BINS BLOWN DOWN. REPORTED BY EMERGENCY MNGR.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 AM TORNADO HORNET 36.97N 94.55W
07/04/2004 F1 NEWTON MO NWS STORM SURVEY
NWS STORM SURVEY INDICATED THAT A TORNADO TOUCHED DOWN
IN THE TOWN OF HORNETT, MO WITH ESTIMATED WIND SPEEDS OF
80 TO 90 MPH RATING IT AS F1 DAMAGE. THE TORNADO HAD A
1 MILE LONG TRACK, AND WAS 150 YARDS WIDE AND DID
EXTENSIVE WIND DAMAGE IN ITS PATH. MOST OF THE DAMAGE
WAS TO TREES, WITH DAMAGE ALSO TO SOME MOBILE HOMES AND
A CHURCH WITHIN TOWN. NO INJURIES OR DEATHS WERE
REPORTED. REPORTED BY NWS STORM SURVEY.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT MON JUL 05 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG HANNON 37.63N 94.50W
07/05/2004 BARTON MO PUBLIC
TREES DAMAGE. REPORTED BY PUBLIC.
0545 AM TSTM WND DMG 1 N NEVADA 37.84N 94.37W
07/05/2004 VERNON MO LAW ENFORCEMENT
SEVERAL TREES DOWN.
0555 AM TSTM WND DMG SCHELL CITY 38.02N 94.12W
07/05/2004 VERNON MO EMERGENCY MNGR
TREE DAMAGE THROUGHOUT TOWN, SOME TREES DOWN ON HOMES
WITH STRUCTURAL DAMAGE. REPORTED BY EMERGENCY MNGR.
0555 AM TSTM WND DMG 3 NW SCHELL CITY 38.05N 94.16W
07/05/2004 VERNON MO EMERGENCY MNGR
MOBILE HOME THAT WAS STRAPPED DOWN WAS DESTROYED WITH
STEEL BANDS SNAPPED. REPORTED BY EMERGENCY MNGR.
0605 AM TSTM WND DMG APPLETON CITY 38.20N 94.03W
07/05/2004 ST.CLAIR MO EMERGENCY MNGR
CONSIDERABLE DAMAGE THROUGHOUT THE CITY. NUMEROUS TREES
UPROOTED, MINOR STRUCTURAL DAMAGE, POWERLINES DOWN,
LARGE MOBILE HOME ROLLED AND DESTROYED. REPORTED BY
EMERGENCY MNGR.
0608 AM TSTM WND DMG 2 E APPLETON CITY 38.20N 93.99W
07/05/2004 ST.CLAIR MO LAW ENFORCEMENT
NUMEROUS TREES DOWN
0625 AM HAIL 1 N STOCKTON 37.71N 93.80W
07/05/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
0625 AM TSTM WND DMG 3 NE OHIO 38.20N 93.81W
07/05/2004 ST.CLAIR MO LAW ENFORCEMENT
*** 1 INJ *** NUMEROUS TREES DOWN IN THE CAMP GROUND
NEAR SOUTH FINGER OF THE TRUEMAN LAKE. NEAR THE HENRY
SAINT CLAIR COUNTY LINE, UNKNOWN WHICH SIDE OF THE LINE.
REPORTED BY LAW ENFORCEMENT.
0625 AM HAIL STOVER 38.45N 92.98W
07/05/2004 0.88 INCH MORGAN MO LAW ENFORCEMENT
NICKEL HAIL IN STOVER
0630 AM TSTM WND DMG 1 W WARSAW 38.25N 93.40W
07/05/2004 BENTON MO LAW ENFORCEMENT
NUMEROUS INJURIES IN TRUMAN STATE PARK.
0630 AM TSTM WND DMG 1 W WARSAW 38.25N 93.40W
07/05/2004 BENTON MO EMERGENCY MNGR
*** 5 INJ *** NUMEROUS INJURIES TO CAMPERS IN TRUMAN
STATE PARK. REPORTED BY EMERGENCY MNGR.
0638 AM HAIL WARSAW 38.25N 93.38W
07/05/2004 0.88 INCH BENTON MO EMERGENCY MNGR
0640 AM TSTM WND DMG WARSAW 38.25N 93.38W
07/05/2004 BENTON MO EMERGENCY MNGR
TREES DOWN IN TOWN ESTIMATED 60 MPH WIND
0648 AM TSTM WND GST 3 W COLE CAMP 38.47N 93.25W
07/05/2004 58 MPH BENTON MO CO-OP OBSERVER
MEASURED 58 MPH WIND GUST
0648 AM TSTM WND GST 3 W COLE CAMP 38.47N 93.25W
07/05/2004 58 MPH BENTON MO CO-OP OBSERVER
MEASURED WIND GUST
0700 AM TSTM WND DMG GRAVOIS MILLS 38.32N 92.82W
07/05/2004 MORGAN MO PUBLIC
LARGE FIREWORKS TENT BLOWN DOWN
0704 AM TSTM WND DMG 2 N CLIMAX SPGS 38.13N 93.05W
07/05/2004 CAMDEN MO LAW ENFORCEMENT
TREE DAMAGE. WINDS IN EXCESS OF 50 MPH.
0712 AM TSTM WND DMG 6 S STOVER 38.37N 92.98W
07/05/2004 MORGAN MO LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN ACROSS ROADWAYS.
0715 AM TSTM WND GST OSAGE BEACH 38.23N 92.62W
07/05/2004 60 MPH CAMDEN MO LAW ENFORCEMENT
0720 AM TSTM WND DMG 2 E ELDON 38.35N 92.54W
07/05/2004 MILLER MO EMERGENCY MNGR
BARNS AND LARGE TREES DOWN ON HIGHWAY M EAST OF ELDON
0722 AM TSTM WND DMG 2 SE ETTERVILLE 38.35N 92.44W
07/05/2004 MILLER MO LAW ENFORCEMENT
TREE DOWN
0734 AM HAIL 10 E STOCKTON 37.70N 93.62W
07/05/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
TREES DOWN
FEHSPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 402 PM CDT MON JUL 5 2004 MOZ055>058-066>071-077>083-088>095-101>103-060300- BARRY-BARTON-BENTON-CAMDEN-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-GREENE- HICKORY-JASPER-LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON- PHELPS-POLK-PULASKI-ST. CLAIR-STONE-TEXAS-VERNON-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...BOLIVAR...CAMDENTON...FORT LEONARD WOOD... HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO... NEVADA...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND STOCKTON. 402 PM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 565...IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...GREENE...HICKORY...JASPER...LACLEDE...LAWRENCE... MARIES...MCDONALD...MILLER...MORGAN...NEWTON...PHELPS...POLK... PULASKI...ST. CLAIR...STONE...TEXAS...VERNON...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON... NEOSHO...NEVADA...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND STOCKTON. IZZI
The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413636.